Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 201, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 23, 1995, 6:45 PM CDT for Comanche County, Kansas. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Jul 23, 1995, 6:45 PM CDT (23:45 UTC)
- Expired
- Jul 23, 1995, 7:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Comanche County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 232346 RRA SVRDDC KSC033-240030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 645 PM CDT SUN JUL 23 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...COMANCHE COUNTY AT 645 PM CDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 2 MILES NORTH OF COLDWATER MOVING EAST SOUTHEAST AT AROUND 4 MILES AN HOUR. THIS STORM IS LIKELY PRODUCING LARGE HAIL AND TORRENTIAL RAINS. IT WILL PASS JUST NORTH OF COLDWATER BY 700 PM CDT. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM IN THE COLDWATER AREA YOU SHOULD SEEK SHELBTER IN A REINFORCED BUILDING OR OTHER SAFE STRUCTURE. JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:23 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 23, 3:23 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 321 PM CDT SUN JUL 23 1995 MAIN PROBLEM IS ONSET OF TRW THIS EVENING. AN AREA OF TRW WHICH DEVELOPED EARLIER IN STAFFORD COUNTY HAS ALREADY MOVED EAST AND DISSIPATED LEAVING A LARGE OUTFLOW BOUNDARY JUST EAST OF DODGE. LATEST SFC ANAL SHOWS A WEAK COLD FRONT JUST NORTH OF THE KANSAS/OKLAHOMA BORDER IN THE VICINITY OF A PERSISTANT BOUNDARY ON DDC/S 88D REFLECTIVITY LOOP. THE LATEST SSW SHOWS A LINE OF CONVERGENCE JUST EAST OF DDC/S CWA. THE 5M(V,A) SHOWS A VORT MAX OVER SW COLORADO/NORTHWEST NEW MEXICO AND THE SAT IMAGERY SHOWS AN AREA OF TRW FORMING IN THE SAME AREA. IN ADDITION...THIS MORNING/S DDC SOUNDING WHEN MODIFIED GIVES LI IN THE MINUS 10 RANGE AND CAPES IN THE 3700 RANGE. ALL THIS SUGGESTS THAT DDC/S CWA IS PRIMED FOR TRW THIS EVENING AND TONIGHT. HOWEVER...THE SSC SHOWS A 3-4C CAP OVER DDC/S CWA AND THIS MAY HAVE PLAYED A MAJOR ROLE IN DISSIPATING THE TRW WHICH DEVELOPED EARLIER IN STAFFORD COUNTY THIS AFTERNOON. THE MODELS AGREE IN MOVING A SHORT WAVE AND VORT LOBE OVER DDC/S CWA TONIGHT AND TOMORROW. THIS VORT MAX IS AIDED BY WEAK UPWARD UVV AND WARM AIR ADVECTION. HOWEVER...THE VORT MAX IS PROGGED TO MOVE OVER CENTRAL OKLAHOMA MID DAY MONDAY WHICH IMPLIES NVA OVER DDC/S CWA AND AN END TO TRW OVER THE WESTERN AND CENTRAL PORTIONS OF DDC/S CWA BY MID DAY MONDAY. BELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:29 AM CDT | Severe Thunderstorm Warning | DDC | Ford | 31 min |
| Jul 23, 4:54 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 51 min |
| Jul 23, 5:44 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 48 min |
| Jul 23, 5:53 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 37 min |
| Jul 23, 6:55 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 35 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.